Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Have hit a brick wall with my dad...

(7 Posts)
parker1313 Thu 09-Jul-09 12:57:22

My dad lost his brother 5 weeks ago.He has had a breakdown.He has been put on ad's and sleeping tablets by the mental health crisi team.
He really is struggling and keeps saying that if he just get rid of the feeling in his tunny then he would be ok.Its like butterflies but 100 times worse!
We are presuming anxiouty?
I have been supporting in every way possible.
There just doesnt seem to be any improvements at all apart from the sleeping.My dad is so concerned about taking too many tablets as he is already on lots for other things ie blood pressure,cholestrol,diabetes.
He is now taking even more and believes that iits all contributing to his feeling in his tummy.
I think that because he is still in denial about his brother dying he is not talking about it at all as still early days this is the reason he is getting anxiouty in his tummy but he does not believe it at all.He sees no end to the feeling.When he gets it which is very often he's almost whaling with the discomfort.
Does anyone else suffer with the tummy feeling?
He also gets shaky and sweats with it too.He doesnt get sick or need the loo though.
I just dont know what else I can do.I wish I could make it all go away.Am I putting too much pressure on myself?
WHats the best way to support?
I also get anxious but am coping with it.I think that when my dad gets better I will then be able to deal with myself but for now I am in overdrive with no thought for myself.

Lemonylemon Thu 09-Jul-09 14:41:09

The feeling that your Dad has got in his stomach is adrenaline pumping. This happens when you've had a huge shock and are trying to come to terms with what's happened. He's at the first stage of bereavement.

Can your Dad go to see CRUSE? They will be able to help him. Also, I think they have booklets setting out the stages of grief. This should put your mind (and his) at ease a little if you know that it's "normal".

HTH

parker1313 Sat 11-Jul-09 19:45:06

My dads tuy is geetting worse.Thes sleeping tablets are now not working and he is pacing all night with this stomach feeling.He is limiting his eating as it makes it worse.I tried to get hi to see that if he thinks the stomach feelung will get worse after eating then of course it will because its what he is fearing thus causing more anxiouty ifswim??
I dont know what else he can do!!
He is diabetic too.Im so worried.

parker1313 Sat 11-Jul-09 19:46:20

tuy =tummy blush

Lemonylemon Mon 13-Jul-09 12:21:33

Will he go to the doctor's with you? Or will the mental health team speak to you? Your Dad sounds like he needs reassurance from professionals that what he's going through is "normal" in the early stages of grief. He does need to watch it, though, because of his diabetes.

When I lost my OH 2 years ago, I could barely sleep or eat. I used to walk around feeling alternatively like someone had punched me in the stomach or I would have those terrible butterfly feelings. It does pass, but there's nothing like some extra help and reassurance while your Dad's going through this.

And also {{hug}} to you too, it's a rotten situation you're in as well.....

parker1313 Mon 13-Jul-09 13:45:00

Thank you kindly.Im stuck.Have been doctors and have seen the crisis mental health team but they just medicate.He needs time I suppose.He wont have councelling.He doesnt see it will help sad

Lemonylemon Tue 14-Jul-09 09:39:21

I'd definitely still go ahead and phone CRUSE yourself - at least you'd get some sort of reassurance. Also, your Dad's GP should have access to a counselling service.

Please tell your Dad that he might not see the point in counselling, thinking that it won't help - but it won't do any harm, either and the counsellor will be able to put his mind at rest about his symptoms. Bottling everything up is a lot more harmful than breaking down in tears in front of a counsellor - and they're well used to that. Counselling doesn't do it for everyone, but you don't know until you give it a go......

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now